Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 20, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 1, 2001, 12:03 PM EDT for Lexington County, South Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2001, 12:03 PM EDT (16:03 UTC)
- Expired
- Apr 1, 2001, 1:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Lexington County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 12:10 PM EDT | Thunderstorm Wind 50 E | Lexington, SC | Fire Dept. reported trees and powerlines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 011605 SVRCAE SCC063-011700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 1203 PM EDT SUN APR 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 100 PM EDT. * AT 1156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS OVER WESTERN LAKE MURRAY MOVING SOUTHEA<ST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... LEXINGTON AT 1215 PM EDT RED BANK AT 1220 PM EDT EXPECT WIND GUSTS NEAR 60 MPH WITH THESE THUNDERSTORMS. RJL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 10:00 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 1, 10:00 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1000 AM EDT SUN APR 1 2001 THE COLD FRONT SHOULD MOVE THROUGH THE FORECAST AREA EARLY THIS AFTERNOON. THE RUC SHOWS JUST ENOUGH MOISTURE TO SUPPORT A FEW TSTMS IN THE NORTH PART. AN AREA OF KI/S AROUND 24 BRUSHES THE NORTH... WITH LESS MOISTURE OVER CENTRAL AND SOUTH SECTIONS. NEAR-SEVERE WIND GUSTS APPEAR POSSIBLE WITH THE TSTMS BECAUSE OF THE STRONG WIND FIELD AND EVAPORATIVE COOLING AIDING DOWNDRAFTS. THE LATEST RUC SHOWS SURFACE WINDS OF 25 TO 35 KNOTS BEHIND THE FRONT. EXPECT LEE TROUGHING WILL DIMINISH THE PRESSURE GRADIENT SLIGHTLY AND WIND WILL REMAIN JUST BELOW WIND ADVISORY CRITERIA THIS AFTERNOON. FCSTID = 5 CAE 64 36 67 45 / 10 0 0 10 AGS 65 36 69 46 / 10 0 0 10 SSC 64 36 67 45 / 10 0 0 10 OGB 65 36 69 46 / 10 0 0 10 .CAE... GA...WIND ADVISORY FOR AREA LAKES TODAY. SC...WIND ADVISVORY FOR AREA LAKES TODAY. RJL
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 11:35 AM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 70 min |
| Apr 1, 12:25 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 65 min |
| Apr 1, 12:27 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 78 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.